Hail, Morehouse
- When
- June 8, 6:45 PM CST
- Where
- Morehouse County, 4.45 mi NW of Dewdrop
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 32.770, -92.030
Quarter to golf ball sized hail was reported along Hangout Road.
A moist and unstable air mass allowed for the development of afternoon and evening showers and thunderstorms. Some of these storms produced large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
A moist and unstable air mass allowed for the development of afternoon and evening showers and thunderstorms. Some of these storms produced large hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 8, 3:29 PM CST, 3 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 429 PM CDT SUN JUN 8 2014 .DISCUSSION... TODAY THROUGH TUESDAY ACTIVE PERIOD ONGOING AND EXPECTED THROUGH TUESDAY WITH PERIODS OF STORM COMPLEXES EXPECTED TO MOVE THROUGH PORTIONS OF THE REGION. DISCUSSION BELOW WILL ATTEMPT TO FINE TUNE TIMING AND HAZARDS. SIGNIFICANT MID LEVEL RIDGING EROSION HAS OCCURRED DUE TO NUMEROUS TRAVERSING S/WV IMPULSES ACROSS THE SOUTHERN PLAINS ALLOWING FOR A MORE ACTIVE CONVECTIVE MCS PARADE FOR THE ARKLAMISS THROUGH TUESDAY. TSTORMS FIRED IN NE ZONES OFF A RESIDUAL OUTFLOW BOUNDARY BUT HAVE STRUGGLED TO MAINTAIN INTENSITY POSSIBLY OWING TO WEAKER MID TO UPPER LEVEL FLOW AND RESIDUAL S/WV RIDGING AFFECTS. FEEL AREAS SOUTH OF THIS BOUNDARY IN EAST MS WILL CONTINUE TO STRUGGLE PER LATEST HRRR. ATTENTION THEN FOCUSES WESTWARD TOWARDS AR/LA WHERE A LINE OF SHOWERS/STORMS S NEARING THE MS RIVER. ADDITIONAL ACTIVITY IS EXPECTED TO DEVELOP BEHIND THIS LINE WHEN SLIGHTLY GREATER H5 FLOW OF 40 KT AND BETTER UPPER DIVERGENCE ALONG A PVA RIBBON SHOULD SUPPORT THE ADDITIONAL TSTORM DEVELOPMENT LATE AFTN THROUGH EVENING IN AR AND OVERSPREAD INTO MID AND NORTH MS. CONVERGENT/DIVERGENT COUPLETS IN ENVIRONMENT OF INCREASING LOW LEVEL SHEAR /150-200 MS/S2 0-1 KM SRH/ AND MLCAPE >1000 J/KG SUGGESTS A STRONGER MASS SIGNAL THEN DAYS PAST HAVE THUS INCREASED CONFIDENCE OF SOME STRONG TO SEVERE STORMS. DAMAGING WINDS AND HAIL TO SIZE OF GOLFBALLS COULD OCCUR IN THE STRONGEST OF STORMS. HAVE PLACED ELEVATED WORDING IN HWO/GRAPHICS FOR TONIGHT IN THE DELTA REGION. FOR MONDAY...EXPECTING A LULL IN ACTIVITY DURING THE MORNING HOURS AS TONIGHT'S TROUGH PULLS OFF TO THE NE. HOWEVER, INSTABILITY WILL REBUILD ONCE AGAIN FOR ISO/SCT DIURNAL SHOWERS/STORMS TO DEVELOP OVER THE REGION EARLY AFTN. HOWEVER...BY LATE AFTN INTO THE EVENING ANOTHER S/WV TROUGH WILL EJECT OFF A LARGER PARENT TROUGH AND AID IN INCREASED LOW-LVL SHEAR WITH MLCAPE 1500-2000 J/KG AND 27-28 C VERTICAL TOTALS COINCIDENT WITH ANOTHER STRONG MASS SIGNAL AND THUS LIKELY SUPPORT DEVELOPMENT OF AN ORGANIZED MCS FOR THE MS DELTA REGION AND ACROSS THE 82 CORRIDOR. HAVE PLACED LIMITED RISK IN HWO/GRAPHICS FOR THIS TIME PERIOD. HEAVY RAIN COULD ALSO OCCUR WITH THIS EPISODE AND WILL NEED TO MONITOR FOR FLASH FLOOD POTENTIAL AS GLOBAL MODELS SHOW 3-4 INCHES POSSIBLE IN NW DELTA THROUGH TUESDAY NIGHT STARTING THIS TIME PERIOD. TUESDAY'S WEATHER IS HIGHLY DEPENDENT ON CONVECTIVE EVOLUTION AND TIMING FROM MONDAY NIGHT'S SYSTEM. IF THE SYSTEM STALLS/LINGERS IN WEST...SOME STRONG/SEVERE COULD OCCUR IN EAST AS INSTABILITY INCREASES THROUGH TUES AFTN WITH ADVANCEMENT OF AN ACTUAL FRONT TO MOVE THROUGH BY WEDNESDAY MORNING. HAVE PLACED A LIMITED RISK IN WEST AND PORTIONS OF EAST BUT THIS WILL LIKELY BE REFINED NEXT COUPLE OF DAYS. /ALLEN/ && .AVIATION...VFR CONDITIONS ARE PREVAILING THIS AFTERNOON. THUNDERSTORMS MOVING THROUGH THE HIGHWAY 82 CORRIDOR AND COULD AFFECT KGLH/KGWO/KGTR TAF SITES THROUGH THIS EVENING. ADDITIONAL STORMS EXPECTED TO MOVE THROUGH LATER TONIGHT WHICH COULD BRING MORE MVFR CEILINGS OR VIS AND GUSTY WINDS ESPECIALLY FOR NORTHERN TAF SITES. /28/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 71 89 72 85 / 45 34 46 70 MERIDIAN 69 90 71 86 / 42 22 36 72 VICKSBURG 71 88 71 85 / 63 41 57 68 HATTIESBURG 72 92 72 88 / 30 19 25 71 NATCHEZ 71 88 73 84 / 41 37 47 69 GREENVILLE 70 85 70 83 / 88 57 79 72 GREENWOOD 70 87 71 84 / 79 51 74 71 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && ALLEN/28
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 336 PM CDT SUN JUN 8 2014 ARZ074-075-LAZ007>009-MSZ018-019-025-034-035-040-041-092045- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- 336 PM CDT SUN JUN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...AND NORTHERN MISSISSIPPI .DAY ONE...TONIGHT AND MONDAY SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...MAINLY TONIGHT SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH TONIGHT. QUARTER TO GOLFBALL SIZE HAIL AND WIND GUSTS TO 60 MPH WILL BE THE MAIN HAZARDS. A WEAK FRONT IS PRESENT ACROSS THE REGION TODAY AND THIS WILL FOCUS THUNDERSTORMS. THIS FRONT WILL MOVE NORTH AS A WARM FRONT AND WILL HELP FOCUS MORE THUNDERSTORM DEVELOPMENT. ANOTHER ROUND OF STRONG TO SEVERE STORMS WILL BE POSSIBLE MONDAY AFTERNOON AND EVENING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY SEVERE THUNDERSTORMS ARE POSSIBLE WITH WIND GUSTS TO 60 MPH AND QUARTER SIZE HAIL THE MAIN HAZARDS MONDAY NIGHT INTO TUESDAY AS AN UPPER LEVEL STORM SYSTEM MOVES THROUGH THE REGION. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT THROUGH TUESDAY. LAZ024>026-MSZ026-028>033-036>039-042>053-060-092045- CATAHOULA-TENSAS-CONCORDIA-GRENADA-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO- MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-ADAMS- 336 PM CDT SUN JUN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND MONDAY SEVERE THUNDERSTORMS RISK...LIMITED TIMING...TONIGHT STRONG TO SEVERE STORMS WILL BE POSSIBLE TONIGHT WITH THE MAIN HAZARDS BEING 60 MPH WIND GUSTS AND HAIL UP TO QUARTER SIZE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY SEVERE STORMS WILL BE POSSIBLE WITH WIND GUSTS OF 60 MPH AND QUARTER SIZE HAIL FOR PORTIONS OF CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA MONDAY NIGHT INTO TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT AND MONDAY NIGHT THROUGH TUESDAY. LAZ015-016-023-092045- RICHLAND-MADISON LA-FRANKLIN LA- 336 PM CDT SUN JUN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND MONDAY SEVERE THUNDERSTORMS RISK...LIMITED TIMING...TONIGHT THROUGH MONDAY STRONG TO SEVERE STORMS WILL BE POSSIBLE TONIGHT WITH THE MAIN HAZARDS BEING 60 MPH WIND GUSTS AND HAIL UP TO QUARTER SIZE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY SEVERE STORMS WILL BE POSSIBLE WITH WIND GUSTS OF 60 MPH AND QUARTER SIZE HAIL FOR PORTIONS OF CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA MONDAY NIGHT INTO TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT THROUGH TUESDAY. MSZ054>059-061>066-072>074-092045- COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 336 PM CDT SUN JUN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY SEVERE STORMS WILL BE POSSIBLE WITH WIND GUSTS OF 60 MPH AND QUARTER SIZE HAIL FOR PORTIONS OF CENTRAL MISSISSIPPI MONDAY NIGHT INTO TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TUESDAY. MSZ027-092045- CARROLL- 336 PM CDT SUN JUN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...TONIGHT SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH TONIGHT. QUARTER TO GOLFBALL SIZE HAIL AND WIND GUSTS TO 60 MPH WILL BE THE MAIN HAZARDS. A WEAK FRONT IS PRESENT ACROSS THE REGION TODAY AND THIS WILL FOCUS THUNDERSTORMS. THIS FRONT WILL MOVE NORTH AS A WARM FRONT AND WILL HELP FOCUS MORE THUNDERSTORM DEVELOPMENT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY SEVERE STORMS WILL BE POSSIBLE WITH WIND GUSTS OF 60 MPH AND QUARTER SIZE HAIL FOR MONDAY NIGHT INTO TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT AND MONDAY NIGHT THROUGH TUESDAY. 28 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
MSZ039-090030-
NOXUBEE MS-
701 PM CDT SUN JUN 8 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
701 PM CDT SUN JUN 8 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTH OF MACON AT 701 PM
CDT...MOVING NORTHEAST AT 15 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN EASTERN NOXUBEE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3314 8832 3308 8832 3292 8851 3293 8852
3301 8869 3323 8851 3316 8831 3314 8831
TIME...MOT...LOC 0001Z 216DEG 11KT 3305 8853
JCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
721 PM CDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL 5 NW JEFFERSON 33.68N 89.95W
06/08/2014 E1.25 INCH GRENADA MS PUBLIC
ALONG HIGHWAY 35 BETWEEN HOLCOMB AND CARROLLTON
&&
DLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
725 PM CDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM HAIL ELLIOTT 33.68N 89.75W
06/08/2014 E1.00 INCH GRENADA MS PUBLIC
&&
DLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
726 PM CDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG 2 SSE ELLIOTT 33.66N 89.73W
06/08/2014 MONTGOMERY MS TRAINED SPOTTER
TREE DOWNED ACROSS BOTH LANES OF US HIGHWAY 51 NORTH OF
DUCK HILL
&&
DLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
737 PM CDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 2 NW DUCK HILL 33.65N 89.74W
06/08/2014 E1.75 INCH MONTGOMERY MS PUBLIC
OVAL SHAPED HAIL ON BRANSCOME RD
&&
CMEMSZ029-090115- WEBSTER MS- 743 PM CDT SUN JUN 8 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 743 PM CDT SUN JUN 8 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES WEST OF EMBRY AT 743 PM CDT...MOVING EAST AT 20 MPH. HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN NORTHWESTERN WEBSTER COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3372 8927 3361 8926 3363 8949 3373 8949 TIME...MOT...LOC 0043Z 269DEG 19KT 3366 8944 DC
The Shreveport radar (KSHV), 173 km away, was scanning. The volume nearest the first event began at 00:44 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Quarter to golf ball sized hail was reported along Hangout Road.
A tree was blown down on Highway 582.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2014Every state in 2014This day in weather historyWarnings in Louisiana, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 518711, 518713.